Moscow Mathematical Journal
Volume 18, Issue 2, April–June 2018 pp. 211–303.
On Factor Complexity of Morphic Sequences
Authors:
Rostislav Devyatov (1)
Author institution:(1) Department of Mathematics and Statistics, Faculty of Science, University of Ottawa, 585 King Edward, Ottawa, ON, K1N 6N5, Canada
Summary:
The paper is devoted to an object well known in combinatorics of words, namely to so-called morphic sequences. The main goal of the paper is to solve (at least partially) the following question raised by J.-J. Pansiot in 1985: what can the factor complexity function of an arbitrary morphic sequence be?
We study structure of pure morphic and morphic sequences and prove the following result: the factor complexity of an arbitrary morphic sequence is either Θ(n1+1/k) for some k∈ℕ, or is O(n log n).
2010 Math. Subj. Class. Primary: 68R15, 05A05; Secondary: 20M05.
Keywords: Morphic sequence, pure morphic sequence, factor complexity
Contents Full-Text PDF